question-icon

What causes whistling sound in the ear and numbness in left limbs?

default
Posted on Mon, 9 May 2016
Question: Respected Doctor,
My mother is 49yrs has following complaints after her 4th chemotherapy after the uterus and both ovaries removal surgery:
1. whistling sound in the ear.
2. It feels like water is inserted the ear.
3. It feels as there is no sensation in the ear.
4. There is no pain at all.
5. Numbness feeling in the left limbs (hand & leg) since the beginning of treatment.
6. Taste buds are not very familiar with the taste as earlier.
She was detected Ca Ovary in XXXXXXX 2015 and since then she is under treatment of chemotherapy. She had undergone 4 chemotherapy processes before surgery and 5 after the uterus and both ovaries.
Please guide me as i am very much worried about her and want to know that what can be done. She did not had any such complaint before the last chemotherapy. This is a recent change in her and so i am worried. Please Help.
Regards:
XXXX.


doctor
Answered by Dr. BR Hudda (4 hours later)
Brief Answer:
Please provide more information for better assessment of the condition

Detailed Answer:
Hello Mr XXXX
Welcome to health care magic, I have gone through your question very diligently and I really appreciate your concern for your mother.

Since she has undergone a long course of chemotherapy so there are few possibility of her present condition
1. It might be related to side effects of chemotherapy especially loss of taste and ear problem
2. distant metastasis to either breast or liver
3. other medical condition like diabetes, high blood pressure or thyroid disorders

I will not be able to pinpoint it exactly without following details like
if possible upload all her reports and histopathology of uterus and ovary
details all the medicines she has taken
her weight and relevant medical history like blood pressure, diet and exercise regimen.

Please write back to me with these details so that I will be able to tell you more precisely.
Meanwhile ask her to take rest, you can give her antiacidity medicine like pantoprazole or ranitidine with antacids
multivitamin and calcium supplements are also advisable
ask her to have plenty of fresh fruits and vegetables

Hope I could answer your question, please write back to me with all the details I have asked for.
waiting for your reply
Best wishes
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. BR Hudda (33 hours later)
Respected Doctor,

She is being treated in Surgical Oncology Department of Dr. XXXXXXX XXXXXXX Lohia Hospital XXXXXXX under Dr. XXXXXXX XXXXXXX After her surgery, the doctor told us that he has removed the Ovaries and Uterus. He orally informed us that there are tiny tumors still left under the diaphragm that can not be surgically removed. But they will be treated from chemotherapy. Since then chemo has been done 5 times.
Other than the ear problem she don't have any other major problem. Though she has difficulty in the excretion process for two days when the chemotherapy is done, but after 2-3 days it comes to normal.
As per your requirement, i have uploaded all the reports that we have.
We are eagerly waiting for your reply.

Thanks:
XXXX.
doctor
Answered by Dr. BR Hudda (5 hours later)
Brief Answer:
Need to consult a ENT surgeon for detailed check up

Detailed Answer:
Hello Mr Prasson
welcome again and thanks for all the details
I have gone through reports you have attached with it.
Her reports are suggestive of low hemoglobin and high liver enzymes which might be related to course of chemotherapy .

In my opinion you should consult a ENT surgeon for physical examination and further evaluation to rule out the cause for whistling sound in ear.

She has been prescribed all the required medicine and multivitamin supplements so I would advise her to continue with the same treatment and follow her doctor's advice.

Hope I could answer your question, pleas do let me know of you have any more queries.
Best wishes
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 2997 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

153 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes whistling sound in the ear and numbness in left limbs?

Brief Answer: Please provide more information for better assessment of the condition Detailed Answer: Hello Mr XXXX Welcome to health care magic, I have gone through your question very diligently and I really appreciate your concern for your mother. Since she has undergone a long course of chemotherapy so there are few possibility of her present condition 1. It might be related to side effects of chemotherapy especially loss of taste and ear problem 2. distant metastasis to either breast or liver 3. other medical condition like diabetes, high blood pressure or thyroid disorders I will not be able to pinpoint it exactly without following details like if possible upload all her reports and histopathology of uterus and ovary details all the medicines she has taken her weight and relevant medical history like blood pressure, diet and exercise regimen. Please write back to me with these details so that I will be able to tell you more precisely. Meanwhile ask her to take rest, you can give her antiacidity medicine like pantoprazole or ranitidine with antacids multivitamin and calcium supplements are also advisable ask her to have plenty of fresh fruits and vegetables Hope I could answer your question, please write back to me with all the details I have asked for. waiting for your reply Best wishes